Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Elbow effusions not painful. Drain and inject cortisone?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3076 Questions
i have developed water on the elbow it is not painful what to do. have it drained and inject cortisone into it?
Posted Wed, 19 Jun 2013 in General Health
Answered by Dr. Ivan R. Rommstein 1 hour later

Thanks for the query.

Unfortunately elbow effusions rarely pull back spontaneously unless this is caused by trauma. You can try to treat it at home by cold compresses, rest and arm elevation, but even if this is helpful it usually relapses.

It doesn't need to be painful, but it can be unpleasant and limit arm moves so it would be optimal if you could visit surgeon and do needle aspiration with or without steroid injection. Also fluid can be sent to analysis to verify if there is infectious, autoimmune, degenerative or just traumatic cause of elbow edema.
After this some elastic compress should be placed around the elbow. Even after drainage there is significant recurrence rate but this is most efficient treatment.

Hope this helps. If you have any questions I ll be glad to help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor